Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 5, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Aug 6, 2022, 4:49 PM PDT for Elko County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2022, 4:49 PM PDT (23:49 UTC)
- Expired
- Aug 6, 2022, 8:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Elko County, NV
The radar
The Elko radar (KLRX), 93 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
469
WGUS55 KLKN 062349
FFWLKN
NVC007-070300-
/O.NEW.KLKN.FF.W.0005.220806T2349Z-220807T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Elko NV
449 PM PDT Sat Aug 6 2022
The National Weather Service in Elko has issued a
* Flash Flood Warning for...
Northwestern Elko County in northeastern Nevada...
* Until 800 PM PDT.
* At 449 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.2 and 0.6 inches of
rain have fallen. Additional rainfall amounts of 0.1 to 0.4 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Northwestern Elko County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4136 11613 4141 11595 4123 11561 4113 11586
4126 11598 4128 11613
FLASH FLOOD...RADAR INDICATED
$$
961 follow-up statement
056
WGUS75 KLKN 070253
FFSLKN
Flash Flood Statement
National Weather Service Elko NV
753 PM PDT Sat Aug 6 2022
NVC007-070303-
/O.EXP.KLKN.FF.W.0005.000000T0000Z-220807T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Elko NV-
753 PM PDT Sat Aug 6 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
NORTHWESTERN ELKO COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4136 11613 4141 11595 4123 11561 4113 11586
4126 11598 4128 11613
$$
96What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 2:07 PM PDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 6, 2:07 PM PDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Elko NV 207 PM PDT Sat Aug 6 2022 .SYNOPSIS...A brief break in the moisture is bringing drier conditions from west to east today. Tonight will see foggy conditions before dry and fair weather for Sunday and Monday. Another subtropical moisture push and associated rain showers and thunderstorms return to the silver state by Tuesday. && .SHORT TERM...Today through Monday. Monsoonal moisture is leaving the silver state drawing down the showers and thunderstorms which will cease by tonight. Substantial rainfall has occurred which coupled with stable conditions tonight will lead to fog formation. While this lingering moisture will still cause some clouds for Sunday no further rainfall is expected. The lack of rainfall is due to the monsoon moisture feed shifting to the east cutting off the silver state for at least a brief time. Fair and drier weather are expected for both Sunday and Monday. Temperatures will be warming for both days with highs in the 80s and 90s. .LONG TERM...Monday evening to next Saturday Dry conditions will continue into Tuesday. A return to showers and thunderstorms is expected Tuesday afternoon for central Nevada as high pressure brings moisture from the Gulf of California northward. The greatest chance for precipitation would be in northern Nye and southern parts of Lander, Humboldt and Eureka counties. As the week progresses, showers and thunderstorm chances will increase into Elko, White Pine and the rest of Lander and Eureka counties as high pressure over the Central Plains continues to provide the chance for thunderstorms and rain into next weekend. Storm movements continue to trend slow which could result in flood possibilities. A low pressure system off the Pacific coast could bring a trof over western and central Humboldt county late in the week. This would keep those areas drier and limit their chances of precipitation late next week into the weekend. High temperatures will range from the mid-80 to the lower 90s with lows in the 50s/60s. && .AVIATION...Rain showers are decreasing across the area and cloud heights are rising today. VFR conditions are expected at all TAF sites from late this evening through 00Z tomorrow. && .FIRE WEATHER...Isolated thunderstorms continue into the evening for Elko county then dry conditions will prevail. Sunday and Monday will see dry and fair weather for all zones. RH will be high for all zones except for 437. Zone 437 will be the driest zone with min RH falling into the teens. However RH recoveries overnight will remain high. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 99/89/89/99
In the hours before
Special weather statement, Aug 6, 3:34 PM PDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Elko NV
334 PM PDT Sat Aug 6 2022
NVZ031-062300-
Northern Elko County NV-
334 PM PDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of northwestern Elko
County through 400 PM PDT...
At 334 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Tuscarora. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Elko
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4128 11613 4136 11614 4142 11594 4124 11592
TIME...MOT...LOC 2234Z 253DEG 2KT 4133 11605
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
99Special weather statement, Aug 6, 3:43 PM PDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Elko NV
343 PM PDT Sat Aug 6 2022
NVZ031-062315-
Northern Elko County NV-
343 PM PDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of western Elko County
through 415 PM PDT...
At 343 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Tuscarora, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of western Elko
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4118 11647 4132 11634 4126 11610 4109 11629
TIME...MOT...LOC 2243Z 304DEG 8KT 4121 11635
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
99Special weather statement, Aug 6, 3:51 PM PDT, 58 minutes before
Special Weather Statement
National Weather Service Elko NV
351 PM PDT Sat Aug 6 2022
NVZ031-062315-
Northern Elko County NV-
351 PM PDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of north central Elko
County through 415 PM PDT...
At 351 PM PDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Charleston, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of north central Elko
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4153 11548 4165 11547 4178 11533 4174 11514
4151 11528
TIME...MOT...LOC 2251Z 272DEG 13KT 4161 11539
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
99Special weather statement, Aug 6, 3:56 PM PDT, 53 minutes before
Special Weather Statement
National Weather Service Elko NV
356 PM PDT Sat Aug 6 2022
NVZ031-062330-
Northern Elko County NV-
356 PM PDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of northwestern Elko
County through 430 PM PDT...
At 355 PM PDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Tuscarora, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Elko
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4127 11607 4139 11607 4143 11573 4119 11575
TIME...MOT...LOC 2255Z 272DEG 13KT 4132 11599
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
99Special weather statement, Aug 6, 3:57 PM PDT, 52 minutes before
Special Weather Statement
National Weather Service Elko NV
357 PM PDT Sat Aug 6 2022
NVZ031-062330-
Northern Elko County NV-
357 PM PDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of central Elko County
through 430 PM PDT...
At 356 PM PDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Charleston, moving northeast at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Elko
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4143 11558 4154 11556 4151 11528 4137 11534
TIME...MOT...LOC 2256Z 246DEG 5KT 4148 11550
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
99Special weather statement, Aug 6, 4:37 PM PDT, 12 minutes before
Special Weather Statement
National Weather Service Elko NV
437 PM PDT Sat Aug 6 2022
NVZ031-034-036-038-039-070000-
Southwest Elko County NV-Northern Elko County NV-
South Central Elko County NV-
Ruby Mountains and East Humboldt Range NV-
Northern Lander County and Northern Eureka County NV-
437 PM PDT Sat Aug 6 2022
...Strong thunderstorms will impact portions of central Elko and
north central Eureka Counties through 500 PM PDT...
At 436 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southeast of Contact to 14 miles
northwest of Carlin. Movement was southeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Moderate to heavy rain mixed with small hail is
likely.
Locations impacted include...
Elko, Carlin, Wells, Deeth, Ryndon, Spring Creek, Adobe Summit, Hd
Summit, Lamoille Summit, North Area Mine, South Area Mine, Star
Valley and Halleck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4062 11610 4094 11641 4178 11460 4144 11426
TIME...MOT...LOC 2336Z 332DEG 28KT 4169 11458 4091 11624
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
96The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 5:30 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Aug 5, 5:41 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Aug 5, 5:55 PM PDT | Areal Flood Advisory | LKN | Humboldt | 2 hr |
| Aug 5, 6:02 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| Aug 5, 6:36 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Aug 5, 7:56 PM PDT | Areal Flood Advisory | LKN | Lander | 9 hr |
| Aug 5, 8:20 PM PDT | Flash Flood Warning | LKN | Humboldt | 7 hr |
| Aug 5, 9:28 PM PDT | Areal Flood Advisory | LKN | Eureka | 5 hr |
| Aug 5, 11:25 PM PDT | Areal Flood Advisory | LKN | Humboldt | 5 hr |
| Aug 5, 11:49 PM PDT | Areal Flood Advisory | LKN | Elko | 9 hr |
| Aug 6, 1:06 AM PDT | Areal Flood Advisory | LKN | Elko | 8 hr |
| Aug 6, 3:08 AM PDT | Areal Flood Advisory | LKN | Elko | 6 hr |
| Aug 6, 5:24 AM PDT | Areal Flood Advisory | LKN | Nye, White Pine | 6 hr |
| Aug 6, 1:01 PM PDT | Special Weather Statement | LKN | 29 min | |
| Aug 6, 1:33 PM PDT | Special Weather Statement | LKN | 27 min | |
| Aug 6, 1:49 PM PDT | Areal Flood Advisory | LKN | Elko, Humboldt | 3 hr |
| Aug 6, 1:57 PM PDT | Special Weather Statement | LKN | 33 min | |
| Aug 6, 1:57 PM PDT | Special Weather Statement | LKN | 33 min | |
| Aug 6, 2:00 PM PDT | Special Weather Statement | LKN | Humboldt | 30 min |
| Aug 6, 2:09 PM PDT | Special Weather Statement | LKN | 36 min | |
| Aug 6, 2:12 PM PDT | Special Weather Statement | LKN | 33 min | |
| Aug 6, 2:36 PM PDT | Special Weather Statement | LKN | 24 min | |
| Aug 6, 2:40 PM PDT | Special Weather Statement | LKN | 35 min | |
| Aug 6, 2:55 PM PDT | Special Weather Statement | LKN | 35 min | |
| Aug 6, 3:14 PM PDT | Severe Thunderstorm Warning | LKN | Elko, Humboldt | 31 min |
| Aug 6, 3:17 PM PDT | Special Weather Statement | LKN | 28 min | |
| Aug 6, 3:17 PM PDT | Special Weather Statement | LKN | 28 min | |
| Aug 6, 3:34 PM PDT | Special Weather Statement | LKN | Elko | 26 min |
| Aug 6, 3:34 PM PDT | Special Weather Statement | LKN | 26 min | |
| Aug 6, 3:43 PM PDT | Special Weather Statement | LKN | 32 min | |
| Aug 6, 3:51 PM PDT | Special Weather Statement | LKN | 24 min | |
| Aug 6, 3:56 PM PDT | Special Weather Statement | LKN | Elko | 34 min |
| Aug 6, 3:57 PM PDT | Special Weather Statement | LKN | Elko | 33 min |
| Aug 6, 4:29 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Aug 6, 4:37 PM PDT | Special Weather Statement | LKN | Elko | 23 min |
| Aug 6, 4:55 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.